How to Get Off Antidepressants Effexor/Pristiq (Venlafaxine/Desvenlafaxine)

Or other bothersome antidepressants.

Generally, following the rules I wrote about last week on how to stop antidepressants while minimizing withdrawal work, and most people can successfully withdraw from antidepressants with few side effects.

Some Antidepressants Are Hard to Get Off Of

Unfortunately, some antidepressants are not so easy to get off of no matter what you do. Some antidepressants:

  • Resist a taper strategy
  • Have intolerable withdrawal effects anyway *

People Have Trouble Withdrawing from these Antidepressants

Any antidepressant can feel impossible to withdraw from, but the antidepressants people have most trouble withdrawing from are:

But by far, venlafaxine and desvenlafaxine (Effexor and Pristiq) are the ones I hear about. In my opinion, these two drugs are a nightmare to come off of for most people. ^ (I’m not saying everyone has trouble with these antidepressants, just that many do.)

Here are tips on how to get off of horrible~ drugs like venlafaxine (Effexor) and desvenlafaxine (Pristiq).

 
disclaimer

The information provided on the PsyWeb.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational and educational purposes. The publication of this information does not constitute the practice of medicine, and this information does not replace the advice of your physician or other health care provider. Neither the owners or employees of PsyWeb.com nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

PsyWeb Poll

Are you currently taking or have you ever been prescribed anti-depressants?
Yes
50%
No
50%
Total votes: 3979